Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Recently diagnosed with hypothyroid, had varying skin shades on the neck. Could this be due to thyroid?

Hi. I am a (soon-to-be) 62-year old female who has been recently diagnosed as hypothryoid. What is perplexing me is that for the last 7 years the skin on my neck (just above the thryoid) has been varying from slightly red to dark red (but does not itch nor look like a rash ) and I d like to know whether this is due to my thyroid or to some other condition. I just recently had a cold for two days and this area became really bright red and itchy for the first time and remainded so for only those two days. The area is back to being slightly red.
Asked On : Thu, 17 Jan 2013
Answers:  1 Views:  129
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Ayurveda Specialist 's  Response
1. because diagnosis of hypothyroidism was recent and problem with neck was for last 7 years, thus consult with an Endocrinologist regarding effect of thyroid hormone on skin of neck [although neck discomfort, hoarse voice are there] and seek an opinion of Dermatologist [for an allergic reaction or infection] if your Endocrine Doctor dismiss any such skin symptom due to hypothyroidism.

Answered: Mon, 2 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor